MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 2.0 20; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 2.0 20; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number FX642T
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a progav 2.0 with shuntassistant 2.0 20 (part# fx642t) was implanted on an unspecified date.According to the complainant upon attempting to reprogram valve the device would not respond to adjustment.The valve is stuck at 5.Reportedly a revision is planned for sometime after the 2024 holiday season.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Additional information: a2 patient age, a3 patient sex, a4 patient weight, b7 relevant history, d4 device information, d6a implant date,d6b explant date, d9 device returned to manufacturer, f9 approximate age of device.Visual inspection: during the investigation, no significant deformations or damage of the valves was determined.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of over- drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in the horizontal position.The results show that the valve operates within the accepted tolerances in the horizontal position.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the function is given.Internal inspection: after dismantling of the valve, deposits were found.Result : based on our investigation results, we can determine visible deposits.The deposits had no effect upon the specifications at the time of the examination.Deposits caused by substances naturally present in the patient's body, such as organic material, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 2.0 20
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key20976498
Report Number2916714-2024-00204
Device Sequence Number8602411
Product Code JXG
UDI-Device Identifier04041906502003
UDI-Public(01)04041906502003(11)230418(17)280417(10)20059076
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
Report Date (Section F) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberFX642T
Device Catalogue NumberFX642T
Device Lot Number20065334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/12/2024
Device Age21 MO
Event Location Hospital
Date Report to Manufacturer12/02/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date02/25/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexFemale
Patient Weight14 KG
Date Report Sent to FDA12/19/2024